Alert archive / Arkansas / River Flood Warnings in 2018

River Flood Warning 40, NWS Shreveport, LA

February 28, 2018Little River County, Sevier County, Arkansas

NWS Shreveport, LA issued this river flood warning at Feb 28, 2018, 11:36 AM CST for Little River County, Sevier County, Arkansas. It took effect at Mar 1, 2018, 9:20 AM CST. It was in force for 69 hr.

The area

The counties it named.

The facts

Issued
Feb 28, 2018, 11:36 AM CST (17:36 UTC)
In effect from
Mar 1, 2018, 9:20 AM CST
Expired
Mar 4, 2018, 6:00 AM CST
In force
69 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Little River County, AR, Sevier County, AR

The radar

The Shreveport radar (KSHV), 160 km from the middle of the area, began a volume at 17:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little River near Idabel (IDBO2). The gauge peaked at 30.41 ft at Mar 2, 2018, 11:00 AM CST.

actionminormoderate1520253002/2803/0103/0203/0303/0403/05
Action stage
29 ft
Minor stage
30 ft
Moderate stage
32 ft
Major stage
34 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07338500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Feb 28, 9:53 AM CST, 1 hour 43 minutes earlier.

Area forecast discussion, Feb 28, 9:53 AM CST, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
953 AM CST Wed Feb 28 2018

.UPDATE...
The warm front has surged well north of the Four-State Region
this morning, resulting in temperatures in the 60s and 70s, and
ensuing low level moisture /dewpoints in the 60s/. Both the
temperature and dewpoint temperature curves were a bit to slow
warming up/moistening up thus have adjusted to reflect actually
trends. With daytime temperatures nearing the previous forecast
package daytime highs, have elected to bump up temperatures by a
few degrees. Subsequently, tweaked the relative humidity values.
Otherwise, forecast is largely on track with increasing chances
for rainfall expected by this afternoon through tonight.
Additional rainfall amounts of 1-3 inches are expected through
tomorrow afternoon, particularly across extreme northeast TX,
southeast OK to across portions of southwest Arkansas. The Flash
Flood Watch remains in effect through tomorrow afternoon. In
addition, there will be a risk for severe storms this afternoon
and evening, with gusty winds and hail being the main threats.
Can not rule out an isolated tornado or two. Make sure to remain
vigilant and stay alert to the latest weather information.

&&

.PREV DISCUSSION... /issued 655 AM CST Wed Feb 28 2018/

DISCUSSION...

Early this morning the warm front has just about moved North out
of the forecast area with some patchy fog near and just ahead of
the boundary and returns on radar indicated light rain
over parts of Southeast Oklahoma. Have keep the rain chances
lower over the more southern sections with the higher amounts
to the North of the Interstate 20 corridor for the first half
of today, then ramped up the chance for showers and thunderstorms
during the afternoon especially along and North of the Interstate
30 corridor as H850 convergence increases ahead of the positive
tilt shortwave trough of low pressure that will enter the
southern Plains late today. In the Southwest flow aloft between
the trough to the west and ridge aloft in the gulf supplying
pacific moisture and low level flow continued to supply low level
moisture. Locally heavy rainfall will be possible with the
development and spread of the showers and thunderstorms through
the period into Thursday, and have continued the Flash Flood
Watch. Lower and mid level flow becomes parallel with weak surface
boundary and instability increases across the region ahead of
approaching cold front. High dew points, in the mid 60s along with
diurnal heating will aid in destabilizing the atmosphere despite
thick cloud cover. Damaging winds and tornadoes will be the main
threats along with persistent training storms over the flash flood
watch area. The heaviest convection and severe risk will be
during the time of peak heating in the afternoon and evening. Much
of the forecast area will be under a slight risk into early
Thursday. Storm total rainfall throughout this event will average
from 1 to 3 inches with isolated amounts to near 4 inches mainly
across Northeast Texas into Southwest and South Central Arkansas,
with a lesser amount either side into Southeast Oklahoma and North
Louisiana. Surface and upper ridge to rebuild across the region
on Thursday and Friday bringing drier conditions. Temperatures
each day to range from highs in the middle 60s to lows in the
lower to middle 40s. The exception will be across portions of
Southeast Oklahoma which may fall to near freezing on Friday and
Saturday mornings. Southerly flow will return during the weekend
as surface high shifts east, allowing for a gradual warming
trend. Additionally, showers and thunderstorms expected to return
on Sunday, and have lowered the previous rain chances that were
expected Saturday night. Widespread rain now expected by
Sunday night and Monday with the next upper trough moving
into the upper ridge. Have ended rain for most of the region
for Tuesday with high pressure aloft and on the surface returning
drier air. The dry period will continue through much of the rest
of the work week and have removed the previous wet pattern. /06/

PREV DISCUSSION... /issued 533 AM CST Wed Feb 28 2018/

DISCUSSION...
MVFR cigs, with some shwrs for areas n of I-20, are expected
through this morning. Cigs may lift into the VFR at some sites,
especially those along and s of I-20 by this aftn, with areas
n of I-20 experiencing intermittent convection and likely
continuing MVFR categories. A cold front will begin to move
across the region, bringing tstms to most sites prior to the end
of the pd. Otherwise, sly winds around 10-15 kts are expected
ahead of the cold front, with speeds diminishing and winds veering
around to the nw after fropa late in the pd. /12/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  78  56  66  43 /  70  90  30  10
MLU  80  60  67  43 /  40  80  70  10
DEQ  73  50  62  35 /  90  90  20  10
TXK  73  52  63  39 /  90  90  20  10
ELD  75  55  65  40 /  90  90  40  10
TYR  76  53  63  43 /  80  90  20  10
GGG  77  54  64  42 /  70  90  20  10
LFK  82  58  69  46 /  30  80  20  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch through Thursday morning for ARZ050-051-
     059>061-070>073.

LA...Flash Flood Watch through Thursday morning for LAZ001>006-
     012>014.

OK...Flash Flood Watch through Thursday morning for OKZ077.

TX...Flash Flood Watch through Thursday morning for TXZ096-097-
     108>112-124>126-136>138-150-151.

&&

29/06/12
Hazardous weather outlook, Feb 28, 11:28 AM CST, 8 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1128 AM CST Wed Feb 28 2018

ARZ050-051-059>061-070>073-LAZ001>006-012>014-OKZ077-TXZ096-097-
108>112-124>126-136>138-150-151-011730-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-Bienville-
Jackson-Ouachita-McCurtain-Red River-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Rusk-Panola-
1128 AM CST Wed Feb 28 2018

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Showers and thunderstorms will be increasing across the area
with locally heavy rainfall possible at times, late this
afternoon through this evening. Rainfall amounts of one to three
inches with isolated locally higher amounts are possible, as
training precipitation will be possible. Rapid water runoff will
result in flash flooding and flooding of low lying and poor
drainage areas. A Flash Flood Watch remains in effect through
tomorrow morning. Furthermore, there is a Slight Risk for severe
storms late this afternoon through tonight as a strong upper level
disturbance and its associated cold front approaches the region
from the west and northwest respectively. Some storms will be
capable of producing damaging wind gusts, hail and possibly
isolated tornadoes.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Lingering light to moderate rainfall will be ending early on
Thursday. Dry conditions will prevail into the weekend until the
next period of possible wetting rains but with less widespread
heavy rainfall Sunday through Monday night.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters may be needed this evening.

LAZ010-011-017>022-TXZ149-152-153-165>167-011730-
De Soto-Red River-Sabine-Natchitoches-Winn-Grant-Caldwell-
La Salle-Cherokee-Nacogdoches-Shelby-Angelina-San Augustine-
1128 AM CST Wed Feb 28 2018
No hazardous weather is expected at this time.
This Hazardous Weather Outlook is for portions of north central
Louisiana, northwest Louisiana, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Showers and thunderstorms will be increasing across the area
during the afternoon and more likely this evening. Locally
moderate to heavy rainfall will be possible at times with
rainfall amounts of one half to one and one half inches may occur.
With the approach of an upper level system and a cold front there
will be a chance of strong to possibly severe storms with the
main threat damaging winds, hail and an isolated tornado.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

There will be a threat of severe storms early Thursday
morning prior to daybreak with the showers and thunderstorms
decreasing during the day. Dry conditions will prevail into the
weekend until the next period of possible wetting rains but with
less widespread heavy rainfall Sunday through Monday night.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters may be needed this evening.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 1:23 PM CSTAreal Flood AdvisorySHVBowie, Cass3 hr
Feb 28, 11:36 AM CSTRiver Flood WarningSHVHoward, Little River, Sevier4 days
Feb 28, 4:22 PM CSTSpecial Weather StatementSHVNevada23 min

Nearby

River Flood Warnings in Arkansas, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.